Alert archive / Montana / Heat Advisories in 2021
Heat Advisory 5, NWS Great Falls, MT
NWS Great Falls, MT issued this heat advisory at Jul 26, 2021, 9:56 AM MDT. It took effect at Jul 27, 2021, 6:00 AM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 9:56 AM MDT (15:56 UTC)
- In effect from
- Jul 27, 2021, 6:00 AM MDT
- Expired
- Jul 28, 2021, 12:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
413 WWUS75 KTFX 261556 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 956 AM MDT Mon Jul 26 2021 MTZ051-271200- /O.UPG.KTFX.EH.A.0002.210727T1500Z-210728T0300Z/ /O.NEW.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/ Fergus- Including the cities of Winifred, Lewistown, Grass Range, and Lewistown Divide 956 AM MDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Hot temperatures. High temperatures in the mid 90s to near 100 degrees, with slow cooling through the evening hours * WHERE...Fergus County. * WHEN...From 6 AM Tuesday to Midnight MDT Tuesday Night. * IMPACTS...Extreme heat may significantly increase the potential for heat-related illnesses, particularly for those working outside, or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Moldan
4 follow-up statements
237 WWUS75 KTFX 261604 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1004 AM MDT Mon Jul 26 2021 MTZ011>014-045-047-050-052>054-271200- /O.EXA.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Blaine-Judith Basin-Jefferson-Broadwater-Meagher- Including the cities of Deep Creek Pass, Raynesford, Havre, MacDonald Pass, Rogers Pass, Townsend, Boulder, Toston, Whitehall, Great Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass, Hays, Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale, Chester, Elk Park Pass, Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash, Helena, Fort Benton, White Sulphur Springs, Hobson, Homestake Pass, and Belt 1004 AM MDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Hot temperatures. High temperatures in the mid 90s to near 100 degrees, with slow cooling through the evening hours. * WHERE...Cascade, Judith Basin, Meagher, Blaine, Chouteau, Hill, Liberty, Broadwater, Jefferson and Central and Southern Lewis and Clark Counties. * WHEN...From 6 AM Tuesday to Midnight MDT Tuesday Night. * IMPACTS...These hot temperatures may significantly increase the potential for heat-related illnesses, particularly for those working outside, or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ MTZ051-271200- /O.CON.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/ Fergus- Including the cities of Winifred, Lewistown, Grass Range, and Lewistown Divide 1004 AM MDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... * WHAT...Hot temperatures. High temperatures in the mid 90s to near 100 degrees, with slow cooling through the evening hours. * WHERE...Fergus County. * WHEN...From 6 AM Tuesday to Midnight MDT Tuesday Night. * IMPACTS...These hot temperatures may significantly increase the potential for heat-related illnesses, particularly for those working outside, or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Moldan
856 WWUS75 KTFX 270840 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 240 AM MDT Tue Jul 27 2021 MTZ047-051-280000- /O.UPG.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/ /O.NEW.KTFX.EH.W.0002.210727T1200Z-210728T0600Z/ Blaine-Fergus- Including the cities of Hays, Lewistown Divide, Winifred, Grass Range, Lewistown, Chinook, and Harlem 240 AM MDT Tue Jul 27 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Hot temperatures. High temperatures in the upper 90s to just over 100 degrees, with slow cooling through the evening hours. * WHERE...Fergus and Blaine Counties. * WHEN...From 6 AM this morning to Midnight MDT tonight. * IMPACTS...These hot temperatures may significantly increase the potential for heat-related illnesses, particularly for those working outside, or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Do not leave young children and pets in unattended vehicles. Car interiors will reach lethal temperatures in a matter of minutes. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. Monitor the latest forecasts and warnings for updates. && $$ MTZ011>014-045-050-052>054-280000- /O.CON.KTFX.HT.Y.0005.210727T1200Z-210728T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Judith Basin-Jefferson-Broadwater-Meagher- Including the cities of Deep Creek Pass, Raynesford, Havre, MacDonald Pass, Rogers Pass, Townsend, Boulder, Whitehall, Great Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass, Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale, Chester, Elk Park Pass, Toston, Big Sandy, Carter, Rocky Boy, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, Homestake Pass, and Hobson 240 AM MDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Hot temperatures. High temperatures in the mid 90s to near 100 degrees, with slow cooling through the evening hours. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Hill, Liberty, Broadwater, Jefferson and Central and Southern Lewis and Clark Counties. * WHEN...From 6 AM this morning to Midnight MDT tonight. * IMPACTS...These hot temperatures may significantly increase the potential for heat-related illnesses, particularly for those working outside, or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ SC
108 WWUS75 KTFX 271711 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1111 AM MDT Tue Jul 27 2021 MTZ047-051-280600- /O.CON.KTFX.EH.W.0002.000000T0000Z-210728T0600Z/ Blaine-Fergus- Including the cities of Hays, Lewistown Divide, Winifred, Grass Range, Lewistown, Chinook, and Harlem 1111 AM MDT Tue Jul 27 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Hot temperatures. High temperatures in the upper 90s to just over 100 degrees, with slow cooling through the evening hours. * WHERE...Fergus and Blaine Counties. * WHEN...Until Midnight MDT tonight. * IMPACTS...Heat related illnesses increase significantly during extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MTZ011>014-045-050-052>054-280600- /O.CON.KTFX.HT.Y.0005.000000T0000Z-210728T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Judith Basin-Jefferson-Broadwater-Meagher- Including the cities of Deep Creek Pass, Raynesford, Havre, MacDonald Pass, Rogers Pass, Townsend, Boulder, Whitehall, Great Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass, Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale, Chester, Elk Park Pass, Toston, Big Sandy, Carter, Rocky Boy, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, Homestake Pass, and Hobson 1111 AM MDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Hot temperatures. High temperatures in the mid 90s to near 100 degrees, with slow cooling through the evening hours. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Hill, Liberty, Broadwater, Jefferson and Central and Southern Lewis and Clark Counties. * WHEN...Until Midnight MDT tonight. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Brusda
616 WWUS75 KTFX 280550 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1150 PM MDT Tue Jul 27 2021 MTZ047-051-280700- /O.EXP.KTFX.EH.W.0002.000000T0000Z-210728T0600Z/ Blaine-Fergus- Including the cities of Hays, Lewistown Divide, Winifred, Grass Range, Lewistown, Chinook, and Harlem 1150 PM MDT Tue Jul 27 2021 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The threat has ended. It will remain mild overnight for much of the area, but high temperatures tomorrow will be 5 to 10 degrees lower than Tuesday. $$ MTZ011>014-045-050-052>054-280700- /O.EXP.KTFX.HT.Y.0005.000000T0000Z-210728T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Judith Basin-Jefferson-Broadwater-Meagher- Including the cities of Deep Creek Pass, Raynesford, Havre, MacDonald Pass, Rogers Pass, Townsend, Boulder, Whitehall, Great Falls, Boulder Hill, Winston, Flesher Pass, Kings Hill Pass, Lincoln, Montana City, Stanford, Rudyard, Cascade, Martinsdale, Chester, Elk Park Pass, Toston, Big Sandy, Carter, Rocky Boy, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, Homestake Pass, and Hobson 1150 PM MDT Tue Jul 27 2021 ...HEAT ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The threat has ended. It will remain mild overnight for much of the area, but high temperatures tomorrow will be 5 to 10 degrees lower than Tuesday. $$ Kredensor
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this heat advisory went out at Jul 26, 5:35 AM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 5:35 AM MDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 535 AM MDT Mon Jul 26 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Another couple days of very hot weather are in store for today and Tuesday, with some record highs possible, especially over central and Southwest Montana. Occasionaly gusty winds in the afternoon, combined with very dry conditions, mean we can expect fires around the area to remain fairly active as well. Temperatures moderate some from mid-week onward, while cloud cover as well as shower and thunderstorm chances increase. && .DISCUSSION... Today through Tomorrow Night... A weak front has brought a slight increase in dewpoints and humidity to the north-central Plains, though it is mainly confined to the Hi-Line area. This airmass is likely quite shallow, and should mix out quickly this afternoon, with another day of critically low relative humidity across the region. The critically low humidity and excellent mixing expected across the area means we can expect another day of fairly active fires. Winds will not be as gusty as Sunday, but we could still see isolated gusts to 20mph, mainly on the Rocky Mtn Front through the central MT mountains. Thermal belts will continue at higher elevations with poor to no recovery of relative humidity overnight - indeed, many of the area fires remained active enough to be picked up on infrared satellite imagery this past night. Monsoonal moisture moves close to Southwest Montana starting late this afternoon. The HREF ensemble hints at some possible dry thunderstorm activity over northwestern Beaverhead County late this afternoon into this evening. The upper level ridge strengthens over the region into Tuesday, leading to even warmer temperatures nearing daily record highs for some areas. The Excessive Heat Watch remains in place for Tuesday afternoon for Fergus County, as this is expected to be the hottest day of the week. If this doesn't get transitioned to an Excessive Heat Warning, it is likely to at least be an advisory (which may also be expanded beyond Fergus County). There are better chances for thunderstorms over Southwest Montana Tuesday afternoon with increasing moisture and a weak disturbance embedded in the southwest flow aloft. However, much of the moisture will likely remain somewhat elevated, so the concern for dry t-storms will continue on Tuesday. Northwesterly surface winds may pick up over central Montana on Tuesday due to a combination of deep thermal mixing, and a weak pressure gradient developing due to the thermal trough over eastern Montana. -Kredensor/PN Wednesday through next Monday... Deterministic and ensemble models seem to be in generally good agreement on the pattern for the second half of this week. Thus reasonably good confidence is placed in the National Blend of Models solution and no major edits were made away from it. As the upper-level ridge remains centered over the central and southern Rockies, Montana will remain under the northwest edge of the ridge. Thus we are likely to remain near to a bit above normal, but no excessive heat is expected at this time. On that upper- level flow, and with an upper low off of California directing moisture up the west side of the ridge, each day is expected to feature at least some chance of showers and thunderstorms. Available guidance continues to indicate that the best chance for precipitation will be across the southern half of our CWA, but we can expect occasional isolated showers and thunderstorms to make it out onto the north-central plains. Models increasingly diverge on the strength of the ridge and disturbances that may or may not pass through it early next week, so the potential placement and degree of precipitation chances may change significantly going forward. -Kredensor && .AVIATION... 535 AM MDT Mon Jul 26 2021 (26/12Z TAF period) Once again, sunny and dry conditions mean that VFR conditions will persist through the TAF period at most sites. The exception will be MVFR visibility in periods of wildfire smoke and haze, which currently is resulting in MVFR visibility at KBZN and KDLN. As mixing begins later this morning, visibility may improve to VFR for those airports and elsewhere in SW MT, but overall, expect widespread smoke and haze. Some westerly wind gusts may help disperse the smoke somewhat across north-central MT this afternoon and evening. -Kredensor Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... After another night of poor relative humidity recovery, during which many area fires maintained active hot spots on IR satellite imagery, another active fire day can be expected. A weak cold front is bringing modest RH increases this morning for some of the plains, but this increase in RH is not expected to make it to the fires burning in the central MT mountains. Winds today will be lighter than Sunday for most areas, though they still could get a bit gusty across the Rocky Mtn Front into the central MT mountains. However, relative humidity will once again reach critically low levels this afternoon, with widespread minimum RH values under 15%. Another weak frontal passage is expected over the north- central plains again Tuesday and may cause another brief northerly wind shift. This front may be a touch stronger, and the wind shift may make it as far south as Townsend and Bozeman. From Tuesday PM onward, gradually increasing moisture on southwesterly flow aloft will bring an increased chance of showers and storms during the afternoon and evening hours each day. Storms will likely be mostly dry to begin with on Tuesday, but they should shift more to the wet side from Wednesday onward. -Kredensor && .PRELIMINARY POINT TEMPS/POPS... GTF 95 61 98 63 / 0 0 0 10 CTB 91 59 91 59 / 0 10 0 10 HLN 99 64 100 67 / 0 0 0 20 BZN 96 56 99 60 / 0 0 0 20 WYS 88 43 88 50 / 0 0 10 20 DLN 92 55 94 58 / 0 0 10 20 HVR 94 62 97 65 / 0 0 0 10 LWT 93 60 97 63 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Tuesday morning through Tuesday evening Fergus. && http://www.weather.gov/greatfalls
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.